Positive Benzo Taper Outcomes: Temporary or No Tinnitus Loudness Increases etc?

Discussion in 'Support' started by Selah1281, Mar 24, 2020.

    1. Selah1281

      Selah1281 Member Benefactor

      Location:
      Bustown, OH10
      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      I see nothing but horror stories about benzo tapering and tinnitus/hyperacusis worsening. I’ve been on 1mg Clonazepam for nearly 9 months, starting within about 3 weeks of acquiring tinnitus/hyperacusis (and now TTTS). I hate taking meds in general and would like to taper off. This is the only medication I’m on period, though since becoming a member here I take a plethora of supplements lol.

      I have three young children, two of which have a degree of special needs. Providing their care has really been a struggle since acquiring tinnitus, but I’m back to a point where things don’t feel completely overwhelming because of the noise in my head. So a worsening is the last thing I need (obviously the last thing anyone needs regardless of situation).

      Anyway, with the constant horror stories I’ve been scared to taper and feel stuck on the medication. I know normally people only come to support forums seeking help for this stuff when having bad outcomes so it skews things.

      Please, anyone with little to no permanent change or only temporary changes chime in. I need to feel like this is possible.
       
    2. TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      I did a very slow water taper of Oxazepam, and my tinnitus wasn't affected at all. Neither temporarily nor permanently.
       
      • Like Like x 3
    3. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Read Don's story

      http://www.benzosupport.org/don.htm

      He made it after decades at 6mg. Most people do not suffer too much and most of the times tinnitus improves greatly a few months after the taper. @linearb had asked people in benzobuddies and had positive feedback

       
      • Like Like x 2
    4. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      Off benzos, my tinnitus is no worse than it was pre-benzo, at least as of my last full taper followed by sustained abstinence (2011-2015).

      Back on benzos, they seem to "work" as well at the same dose as they ever did when I was on them 1999-2005.

      My tinnitus predates my benzo taper and my worsening was entirely down to an acoustic trauma; if there is any connection between my long term use and my tinnitus, I have never been able to prove that one way or another. Klonopin makes my life better, at the moment, but when the time comes for another taper, we'll do it... me, my support network, and the ghosts in my head :)
       
      • Like Like x 1
      • Agree Agree x 1
    5. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      In my case tapering pregabalin took a long time and my tinnitus went through the roof. The tinnitus was originated by a ear infection but was supermild. As I tapered pregabalin it went through the roof, but I don't know whether it worsened on its own or due to the medication. I have been off for 5 weeks now and I am waiting to see if it settles, it may take a long time. I am also tapering a benzo after 1 month of usage, I used it to cover the jump to zero with pregabalin. I'm tapering faster than Ashton given I took the benzo for a short time, I'll see if I manage because the tinnitus is horrid and without benzo sleeping is very hard or impossible.
      I talked to a harm reduction specialist who has seen hundreds of patients struggling with drugs and substances and he told me he has never found anything as toxic as pregabalin. It's a nerve drug so I am not sure I can recover as much as benzo people but I do hope this horrid tinnitus eases in the next 6-12 months. There is no literature for pregabalin, only anecdotal reports, for some people it resolves and for others it sticks, but anecdotes seem worse than for benzos. Fingers crossed.

      @Selah1281 , this specialist told me that if you taper slowly Ashton style and slow down in case of worsening, it is quite feasible and most people don't have problems. Actually a lot of people can taper quite fast without consequences, but I would take it slowly.
       
      • Hug Hug x 1
    6. Jack V

      Jack V Member Benefactor

      Tinnitus Since:
      1/2020
      Cause of Tinnitus:
      Something Wicked This Way Comes
      If Klonopin reduces your tinnitus and "makes your life better," why not take it forever? :dunno:
       
    7. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      @Selah1281 hello I have completed probably 2 or 3 Benzo tapers and I’ve never had any issues. I can’t remeber all of them but my longest period of time I was on Xanax was probably over a year. Where I was taking between 3-4 mgs daily.

      Also I’ve stopped using Benzos which I understand is not a good idea. From maybe like 2 mg I used for a month or two with no issue

      Take your time listen to your doctor as I’m sure you’ll be fine.

      Please also remember it’s usually only people who have a bad experience tapering that feel the need to share. Many who tapper fine never think to post about it as they just go on with their lives.

      Good luck to you !!
       
      • Like Like x 1
    8. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      A good question. Fears of eventual adverse effects, plus being bullish on bimodal stuff.

      Which is to say, I'll taper again once I have a more effective tinnitus treatment...
       
    9. Luman
      Spaced

      Luman Member Benefactor

      Location:
      Brooklyn
      Tinnitus Since:
      07/2017
      Cause of Tinnitus:
      Intermittent Tinnitus probably noise induced
      For one thing, over time it begins to lose it's effectiveness for many, and larger doses are required. It was not meant to be used for anxiety, or tinnitus, it was developed as an anti-seizure medication, and has a very powerful effect on the brain. I think that it's best used in extreme moderation for tinnitus, not daily or even weekly.

      I was on it a couple of years ago, relatively small doses a few times a week for a few months, and did not experience a worsening of Tinnitus, as a result of quitting, but did endure many other very unpleasant post-acute withdrawal symptoms, for a long time, which happens to a minority of former users.
       

Share This Page

Loading...